Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes delayed periods even after duphaston usage?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
my last period date was XXXXXXX 10th , havent got my july month cycle yet!
I have an important XXXXXXX ritual (pooja) onjuly 23rd and dont want to have periods then so I took duphaston from 12th Jully to 17th july so that I finish my periods befor 23rd..today is 18th and I havent got my periods yet..I m worried.
my email id :
Posted Fri, 8 Aug 2014 in Women's Health
 
 
Answered by Dr. S Patra 43 minutes later
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for writing to us.

In this circumstance, I suggest you to take Norethisterone pill (like Primolut-N etc) twice daily for 5 days or up to XXXXXXX day to AVOID unpredictable period.

You will get a withdrawal bleeding like period within 3 to 5 days after stopping those pill. Your next cycle may be delayed for 1 to 2 weeks due to hormonal imbalance. It is quite physiological.

Hope, this information is quite helpful to you. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr Soumen

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods even after duphaston usage? 32 minutes later
I always have periods every 36-40 days. Is there any way where I can reduce the gap without the usage of contraceptives. I can see other gals getting their periods every 28-30 days.I am worried why mine is not the same.I m married for 6 months , we are not planning for a baby now but I dont want to go for contraceptives since i feel its harmful.
 
 
Answered by Dr. S Patra 22 minutes later
Brief Answer:
DETAILS ARE GIVEN BELOW.

Detailed Answer:
Hello,

Thanks for follow up query.

If you are getting your regular period every 36-40 days, it may be physiological. However, we need to rule out some underlying causes like hormonal imbalance, PCOD (Most Common), mental stress, high prolactin level, over weight, pelvic infection, thyroid disturbance etc.

In that case, one pelvic ultrasound scan and complete hormone test (like LH/ FSH, Estrogen, serum Prolactin, Thyroid, DHEAS etc) will be worthwhile to rule out the underlying cause and confirm the diagnosis. You must consult with your local GYNECOLOGIST regarding this.

Hormonal pill is the MAINSTAY of treatment. Some modification of life style can change or reduce your duration of cycle.

You would take healthy diet (LOW CARBOHYDRATE) with more green vegetables, drink more water, keep bowel habit regular, avoid mental stress by meditation or yoga, control body weight by regular physical exercise and maintain your genital hygiene properly. IRON-FOLIC acid supplement is also required.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor